Singularities of mean convex level set flow in general ambient manifolds

Robert Haslhofer, Or Hershkovits*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

7 Scopus citations


We prove two new estimates for the level set flow of mean convex domains in Riemannian manifolds. Our estimates give control – exponential in time – for the infimum of the mean curvature, and the ratio between the norm of the second fundamental form and the mean curvature. In particular, the estimates remove a stumbling block that has been left after the work of White [16,17,20], and Haslhofer–Kleiner [9], and thus allow us to extend the structure theory for mean convex level set flow to general ambient manifolds of arbitrary dimension.

Original languageAmerican English
Pages (from-to)1137-1155
Number of pages19
JournalAdvances in Mathematics
StatePublished - 30 Apr 2018
Externally publishedYes

Bibliographical note

Funding Information:
Acknowledgments. We thank Brian White for bringing the problem of subsequent singularities in Riemannian manifolds to our attention. This work has been partially supported by the NSF grants DMS-1406394 and DMS-1406407. The second author wishes to thank Jeff Cheeger for his generous support during the work on this project.

Publisher Copyright:
© 2018 Elsevier Inc.


  • Level set flow
  • Mean curvature flow


Dive into the research topics of 'Singularities of mean convex level set flow in general ambient manifolds'. Together they form a unique fingerprint.

Cite this